MAUDE Adverse Event Report: CAREFUSION INC. DIAMOND FLEXTRIANGULAR RETRACTOR

CAREFUSION INC. DIAMOND FLEXTRIANGULAR RETRACTOR
Model Number 89-6110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The diamond flextriangular retractor subject of the reported event has been returned for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure, the internal wire to their diamond flextriangular retractor "broke" when the surgeon was removing the device from the laparoscopic port.An x-ray was taken of the patient and confirmed no device pieces were present.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned for evaluation.During evaluation of the device, it was determined that an unknown third-party service provider had made repairs to the device.The serial number of the handle confirmed that it was from 2013; however, the device itself was manufactured in 2019.During evaluation it was also observed that three components were missing (limiting block, headed pin and set screw).The device was also missing a nipple crimp at the end of the memory wire and the memory wire was too short in length.These observations further indicate that the third-party service provider performed improper repairs to the device.The device history record (dhr) was reviewed and confirmed the device was manufactured to specifications in 2019.A complaint review was performed and confirmed this to be an isolated event.No additional issues have been reported.

Brand Name
DIAMOND FLEXTRIANGULAR RETRACTOR
Common Device Name
RETRACTOR
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19321546
Report Number1923569-2024-01009
Device Sequence Number7592181
Product Code GCJ
UDI-Device Identifier10885403122811
UDI-Public10885403122811
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-6110
Device Catalogue Number89-6110
Device Lot NumberA19
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown